Alert archive / Virginia / Small Craft Advisories in 2021

Small Craft Advisory 64, NWS Wakefield, VA

June 19, 2021

NWS Wakefield, VA issued this small craft advisory at Jun 19, 2021, 3:29 PM EDT. It took effect at Jun 20, 2021, 12:10 AM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jun 19, 2021, 3:29 PM EDT (19:29 UTC)
In effect from
Jun 20, 2021, 12:10 AM EDT
Expired
Jun 20, 2021, 4:00 PM EDT
In force
16 hr
Issued by
NWS Wakefield, VA

The text

As transmitted.

738 
WHUS71 KAKQ 191929
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
329 PM EDT Sat Jun 19 2021

ANZ631-632-634-638-200330-
/O.NEW.KAKQ.SC.Y.0064.210620T0800Z-210620T1700Z/
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
329 PM EDT Sat Jun 19 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 1 PM EDT SUNDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and
  waves 2 to 3 ft expected.

* WHERE...Chesapeake Bay from Windmill Point to New Point 
  Comfort VA, Chesapeake Bay from New Point Comfort to Little 
  Creek VA, Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel and James River 
  from James River Bridge to Hampton Roads Bridge-Tunnel.

* WHEN...From 4 AM to 1 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ633-200330-
/O.NEW.KAKQ.SC.Y.0064.210620T0800Z-210620T1700Z/
Currituck Sound-
329 PM EDT Sat Jun 19 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 1 PM EDT SUNDAY...

* WHAT...Southwest winds 15 to 20 kt and waves 1 to 2 ft 
  expected.

* WHERE...Currituck Sound.

* WHEN...From 4 AM to 1 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
7 follow-up statements
615 
WHUS71 KAKQ 192223
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
623 PM EDT Sat Jun 19 2021

ANZ631-632-634-638-200630-
/O.CON.KAKQ.SC.Y.0064.210620T0800Z-210620T1700Z/
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
623 PM EDT Sat Jun 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EDT
SUNDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  waves 2 to 3 ft expected.

* WHERE...Chesapeake Bay from Windmill Point to New Point 
  Comfort VA, Chesapeake Bay from New Point Comfort to Little 
  Creek VA, Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel and James River 
  from James River Bridge to Hampton Roads Bridge-Tunnel.

* WHEN...From 4 AM to 1 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ633-200630-
/O.CON.KAKQ.SC.Y.0064.210620T0800Z-210620T1700Z/
Currituck Sound-
623 PM EDT Sat Jun 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EDT
SUNDAY...

* WHAT...Southwest winds 15 to 20 kt and waves 1 to 2 ft 
  expected.

* WHERE...Currituck Sound.

* WHEN...From 4 AM to 1 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
816 
WHUS71 KAKQ 200131
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
931 PM EDT Sat Jun 19 2021

ANZ631-632-634-638-200945-
/O.CON.KAKQ.SC.Y.0064.210620T0800Z-210620T1700Z/
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
931 PM EDT Sat Jun 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EDT
SUNDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  waves 2 to 3 ft expected.

* WHERE...Chesapeake Bay from Windmill Point to New Point 
  Comfort VA, Chesapeake Bay from New Point Comfort to Little 
  Creek VA, Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel and James River 
  from James River Bridge to Hampton Roads Bridge-Tunnel.

* WHEN...From 4 AM to 1 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ633-200945-
/O.CON.KAKQ.SC.Y.0064.210620T0800Z-210620T1700Z/
Currituck Sound-
931 PM EDT Sat Jun 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EDT
SUNDAY...

* WHAT...Southwest winds 15 to 20 kt and waves 1 to 2 ft 
  expected.

* WHERE...Currituck Sound.

* WHEN...From 4 AM to 1 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
805 
WHUS71 KAKQ 200410
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
1210 AM EDT Sun Jun 20 2021

ANZ631-632-634-638-201215-
/O.EXT.KAKQ.SC.Y.0064.210620T0410Z-210620T1700Z/
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
1210 AM EDT Sun Jun 20 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and
  waves 2 to 3 ft.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel, Chesapeake Bay 
  from New Point Comfort to Little Creek VA, James River from 
  James River Bridge to Hampton Roads Bridge-Tunnel and 
  Chesapeake Bay from Windmill Point to New Point Comfort VA.

* WHEN...Until 1 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ633-201215-
/O.EXT.KAKQ.SC.Y.0064.210620T0410Z-210620T1700Z/
Currituck Sound-
1210 AM EDT Sun Jun 20 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  waves 1 to 2 ft.

* WHERE...Currituck Sound.

* WHEN...Until 1 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
933 
WHUS71 KAKQ 200703
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
303 AM EDT Sun Jun 20 2021

ANZ658-201515-
/O.NEW.KAKQ.SC.Y.0065.210621T1200Z-210622T0000Z/
Coastal waters from NC VA border to Currituck Beach Light NC out
20 nm-
303 AM EDT Sun Jun 20 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT MONDAY...

* WHAT...Southeast winds 10 to 15 kt, becoming southwest 15 to 20
  kt. Seas 4 to 6 ft expected.

* WHERE...Coastal waters from NC VA border to Currituck Beach 
  Light NC out 20 nm.

* WHEN...From 8 AM to 8 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ631-632-634-638-201515-
/O.CON.KAKQ.SC.Y.0064.000000T0000Z-210620T1700Z/
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
303 AM EDT Sun Jun 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and
  waves 2 to 3 ft.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel, Chesapeake Bay 
  from New Point Comfort to Little Creek VA, Chesapeake Bay from 
  Windmill Point to New Point Comfort VA and James River from 
  James River Bridge to Hampton Roads Bridge-Tunnel.

* WHEN...Until 1 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ633-201515-
/O.CON.KAKQ.SC.Y.0064.000000T0000Z-210620T1700Z/
Currituck Sound-
303 AM EDT Sun Jun 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

* WHAT...Southwest winds 15 to 20 kt and waves 2 ft.

* WHERE...Currituck Sound.

* WHEN...Until 1 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
033 
WHUS71 KAKQ 200952
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
552 AM EDT Sun Jun 20 2021

ANZ633-201800-
/O.CON.KAKQ.SC.Y.0064.000000T0000Z-210620T1700Z/
/O.EXB.KAKQ.SC.Y.0065.210621T1200Z-210621T2000Z/
Currituck Sound-
552 AM EDT Sun Jun 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 4 PM EDT MONDAY...

* WHAT...For the first Small Craft Advisory, southwest winds 15 to
  20 kt and waves 2 ft. For the second Small Craft Advisory,
  east to southeast winds 20 to 25 kt and waves 2 ft expected.

* WHERE...Currituck Sound.

* WHEN...For the Small Craft Advisory, until 1 PM EDT this 
  afternoon. For the Small Craft Advisory, from 8 AM to 4 PM EDT 
  Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ656-201800-
/O.EXA.KAKQ.SC.Y.0065.210621T1200Z-210622T0000Z/
Coastal Waters from Cape Charles Light to Virginia-
North Carolina border out to 20 nm-
552 AM EDT Sun Jun 20 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT MONDAY...

* WHAT...East to southeast winds 20 to 25 kt with gusts up to 30
  kt and seas 4 to 5 ft expected.

* WHERE...Coastal Waters from Cape Charles Light to Virginia- 
  North Carolina border out to 20 nm.

* WHEN...From 8 AM to 8 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ631-632-634-638-201700-
/O.CON.KAKQ.SC.Y.0064.000000T0000Z-210620T1700Z/
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
552 AM EDT Sun Jun 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

* WHAT...Southwest winds 15 to 20 kt and waves 2 to 3 ft.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel, Chesapeake Bay 
  from New Point Comfort to Little Creek VA, Chesapeake Bay from 
  Windmill Point to New Point Comfort VA and James River from 
  James River Bridge to Hampton Roads Bridge-Tunnel.

* WHEN...Until 1 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ658-201800-
/O.CON.KAKQ.SC.Y.0065.210621T1200Z-210622T0000Z/
Coastal waters from NC VA border to Currituck Beach Light NC out
20 nm-
552 AM EDT Sun Jun 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT
MONDAY...

* WHAT...East to southeast winds 20 to 25 kt with gusts up to 30 
  kt and seas 4 to 6 ft expected.

* WHERE...Coastal waters from NC VA border to Currituck Beach 
  Light NC out 20 nm.

* WHEN...From 8 AM to 8 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
675 
WHUS71 KAKQ 201630
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
1230 PM EDT Sun Jun 20 2021

ANZ631-632-634-638-202000-
/O.EXT.KAKQ.SC.Y.0064.000000T0000Z-210620T2000Z/
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
1230 PM EDT Sun Jun 20 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WHAT...Southwest winds 15 to 20 kt and waves 2 to 3 ft.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel, Chesapeake Bay 
  from New Point Comfort to Little Creek VA, Chesapeake Bay from 
  Windmill Point to New Point Comfort VA and James River from 
  James River Bridge to Hampton Roads Bridge-Tunnel.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ633-210030-
/O.CON.KAKQ.SC.Y.0064.000000T0000Z-210620T1700Z/
/O.CON.KAKQ.SC.Y.0065.210621T1200Z-210621T2000Z/
Currituck Sound-
1230 PM EDT Sun Jun 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 4 PM EDT
MONDAY...

* WHAT...For the first Small Craft Advisory, southwest winds 15 to
  20 kt and waves 2 ft. For the second Small Craft Advisory, east
  to southeast winds becoming northwest 15 to 25 kt and waves 2 
  ft expected.

* WHERE...Currituck Sound.

* WHEN...For the Small Craft Advisory, until 1 PM EDT this
  afternoon. For the 2nd Small Craft Advisory, from 8 AM to 4 PM 
  EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ656-658-210030-
/O.CON.KAKQ.SC.Y.0065.210621T1200Z-210622T0000Z/
Coastal Waters from Cape Charles Light to Virginia-
North Carolina border out to 20 nm-
Coastal waters from NC VA border to Currituck Beach Light NC out
20 nm-
1230 PM EDT Sun Jun 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT
MONDAY...

* WHAT...East to southeast winds 20 to 25 kt with gusts up to 30
  kt becoming north to northwest and seas 4 to 5 ft expected.

* WHERE...Coastal Waters from Cape Charles Light to Virginia- 
  North Carolina border out to 20 nm.

* WHEN...From 8 AM to 8 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
659 
WHUS71 KAKQ 201740
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
140 PM EDT Sun Jun 20 2021

ANZ631-632-634-638-202000-
/O.CON.KAKQ.SC.Y.0064.000000T0000Z-210620T2000Z/
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
140 PM EDT Sun Jun 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WHAT...Southwest winds 15 to 20 kt and waves 2 to 3 ft.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel, Chesapeake Bay 
  from New Point Comfort to Little Creek VA, Chesapeake Bay from 
  Windmill Point to New Point Comfort VA and James River from 
  James River Bridge to Hampton Roads Bridge-Tunnel.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ633-210145-
/O.CON.KAKQ.SC.Y.0065.210621T1200Z-210621T2000Z/
Currituck Sound-
140 PM EDT Sun Jun 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 4 PM EDT
MONDAY...

* WHAT...East to southeast winds becoming northwest 15 to 25 kt 
  and waves 2 ft expected.

* WHERE...Currituck Sound.

* WHEN...From 8 AM to 4 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ656-658-210145-
/O.CON.KAKQ.SC.Y.0065.210621T1200Z-210622T0000Z/
Coastal Waters from Cape Charles Light to Virginia-
North Carolina border out to 20 nm-
Coastal waters from NC VA border to Currituck Beach Light NC out
20 nm-
140 PM EDT Sun Jun 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT
MONDAY...

* WHAT...East to southeast winds 20 to 25 kt with gusts up to 30 
  kt becoming north to northwest and seas 4 to 5 ft expected.

* WHERE...Coastal Waters from Cape Charles Light to Virginia- 
  North Carolina border out to 20 nm.

* WHEN...From 8 AM to 8 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Jun 19, 11:33 AM EDT, 3 hours 56 minutes earlier.

Area forecast discussion, Jun 19, 11:33 AM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
1133 AM EDT Sat Jun 19 2021

.SYNOPSIS...
A cold front approaches from the northwest today and weakens
north of the local area on Sunday. The remnants of Tropical
Storm Claudette are forecast to track just to the south of the
area late Sunday into Monday. A cold front crosses the area from
Tuesday to Tuesday night.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1100 AM EDT Saturday...

Late morning wx analysis shows a weak sfc/lee trough beginning
to develop across the local area, The flow aloft is westerly
across the mid-Atlantic, and WNW across the midwest/OH Valley
where a shortwave aloft is moving ESE across the western Great
Lakes. The associated MCS over southern IL/IN has weakened into
just scattered convection over the past few hrs. Tropical Storm
Claudette is currently located over southern MS and moving NNE
and will have no impact on our local wx today or tonight.

As the shortwave energy to our NW continues to move to the ESE
this aftn and early this evening, the H7-H5 winds increase to
40-45kt over northern sections of the CWA and this will help
support a marginal risk for severe tstms later this aftn into
this evening. SPC has nudges the slight risk potential a bit to
the S with the morning update, but still keeps it N of the AKQ
CWA.

Temperatures as of 11am/15Z have climbed well into the 80s
across most of the local area, though some portions of the north
(in VA) are still in the 70s due to more cloud cover that has
persisted. Made some adjustments to the near term grids to
account for this, but satellite imagery trends suggest skies
these clouds will diminish/move ENE through 18Z. Thus, made
little change to the high temperature forecast this aftn, with
good mixing on a W/SW low level flow and partly sunny skies (N)
and mostly sunny skies (S). This will allow temperatures to
climb into the upper 80s/lower 90s N and into the mid 90s S. Dew
pts remain mostly in the mid to upper 60s so heat indices will
not be excessive, generally close to or just a few degrees above
actual air temperatures. With the clouds cover over the N a
little slower to break up, the aftn tstms may start a tad later,
probably between 2-4pm. Will continue with 25-45% PoPs across
most of our northern areas from after 18Z, with slight chc PoPs
across interior south- central VA. Given the strong sfc heating
and steep low- level lapse rates, strong to perhaps marginally
severe wind gusts will be possible with the storms that do
develop. The highest severe threat remains across nrn portions
of the FA where the stronger mid- level winds of 40-45kt may
allow for a bit more organized storms. Additional convection may
drop E-SE across the MD Ern Shore (and perhaps the VA Nrn Neck)
after 00z/8pm this evening into early Sun AM, so have
maintained chc PoPs through the first part of tonight over these
areas (with likely PoPs near the DE border). There will be a
marginal wind threat with these storms as well through the
evening, with the severe threat diminishing overnight with the
loss of surface heating. Isolated showers are possible across
the Ern shore after 06z/2 AM. Otherwise, it will become
increasingly muggy with lows mostly 70-75F (locally in the upper
60s across the NW).

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
As of 630 AM EDT Saturday...

Sunday we'll start to turn our eyes to the remnants of Tropical
Storm Claudette slowly lifting ENE or NE across the Deep South
before reaching SC by evening. The leading edge of the
associated tropical moisture will likely reach far srn VA and NE
NC by Sunday evening, with PWAT values increasing to 1.9-2.1".
Locally, Sunday is still looking like a rain-free day for most
areas (except for perhaps NE NC) until late, with 15-40% PoPs
after 18z. Isolated diurnally-driven convection is possible
across most areas west of the Ches Bay, with perhaps a bit more
convection across far srn VA and interior NE NC on the leading
edge of the richer moisture. The convection on Sunday is
generally expected to be sub-severe, but SPC has included parts
of interior NE NC in a Marginal Risk for severe wx (mainly due
to a modest increase in low-level speed and directional shear
across far srn portions of the area by late Sun).

The latest 00z/19 model consensus is now forecasting the
remnants of Claudette to track ENE to a position near the NC
Outer Banks by Monday aftn. This track would continue to point
toward the heaviest rainfall amounts remaining confined just to
the south of the forecast area. However, rain chances do
steadily increase over the southern half of the area (especially
NE NC) from Sun night through Mon AM before diminishing late
Mon aftn/Mon evening as the remnant low moves offshore. Have
likely PoPs for all of NE NC, tapering to high chc across
Hampton Roads, with just a few showers expected in central/nrn
zones Sun night/Mon AM. The current forecast (which largely
follows an average of deterministic models and WPC QPF) shows
0.2-0.8" of rain across Hampton Roads and NE NC (highest south).
The latest 00z/19 ensemble guidance (GEFS/GEPS/EPS) is only
painting 10-30% probabilities for >1" of rain from 2 am/06z Mon-
2 am/06z Tue across our far srn zones. Thus, while some locally
heavier totals from downpours are likely across SE VA/NE NC
with warm cloud depths aoa 13kft and PWs of 2.1-2.4" late Sun
night into Mon aftn, the widespread flood threat remains low
across our area at this time (Flash Flood Guidance values are
generally 3-4" in 3 hours in NE NC). Very muggy Sunday night
with lows in the low- mid 70s. Highs Monday generally in the
mid-upper 80s SE and upper 80s-low 90s NW (where there will be
more sun).

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
As of 345 AM EDT Saturday...

PoPs briefly diminish Mon night before attention then turns to
a potent shortwave that is progged to track ENE from the far
nrn Great Lakes to Quebec during the middle of next week. This
feature will very likely drag a fairly strong early summer cold
front through the region during the Tue-Tue night timeframe.
Have maintained likely PoPs during the day on Tue and will
continue chc PoPs into late Tue night across the SE to account
for this (for showers and tstms...more specifics to come as it
gets closer to the event given differences in timing between the
models). Highs Tue are forecast to be in the mid- upper 80s.
Cooler and much drier air then looks to return post- frontal on
Wed and Thu as high pressure settles into the area.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
As of 630 AM EDT Saturday...

Prevailing VFR conditions expected through the 12z TAF period.
SCT high clouds from upstream convection have overspread most
of the area. These high clouds will thin out during the day
today. SCT CU is expected during the aftn, and isolated to
scattered convection is possible by mid to late aftn, with the
best chances at RIC/SBY, with PoPs aob 15% at PHF/ORF/ECG. Tstm
chances increase to 40-50% by late aftn/evening at SBY as
convection to the west approaches the MD Ern Shore (and
potentially persists through 03-06z while pcpn chances diminish
at the VA/NC terminals). Still too early to add tstms to the
TAFs though (but will mention VCSH at RIC/SBY). Regardless,
brief IFR/LIFR VSBYs and gusty winds are likely in the strongest
storms. WSW-SW winds may gust to ~20 kt during the day today,
before becoming SSW-SW at ~10 kt tonight. Some LLWS is possible
at ECG late tonight (after 06z).

Outlook...SW flow continues on Sun, with widely scattered late
day showers/tstms possible, especially NW of the VA/MD terminals
and south/southwest of ECG. Gradually more widespread
showers/tstms possible Monday and Tuesday, with sub-VFR
conditions likely in the heavier showers/tstms.

&&

.MARINE...
As of 630 AM EDT Saturday...

SW winds cont to gust to SCA levels so will keep the headlines up
for the Bay and nrn coastal waters this morning. Dropped SCA's
for the rivers (except lwr James) and Currituck Sound as winds
there are below 20 kts. Gusty winds psbl in sct convection later
today across the Ches Bay and cstl wtrs as a s/w moves ese.

Will keep conditions below SCA levels Sun/Mon given the uncertainity
of the remnants of Claudette progged to track south of the
area. SW winds 10-15 kt by Tue before a potent cold front
crosses the region. Could see minimal SCA's with this feature
for the mid week period.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...LKB
NEAR TERM...ERI/LKB
SHORT TERM...ERI/MAM
LONG TERM...ERI/MAM
AVIATION...ERI
MARINE...MPR
Hazardous weather outlook, Jun 19, 6:40 AM EDT, 8 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
640 AM EDT Sat Jun 19 2021

NCZ012>017-030>032-102-VAZ060-065>067-079>081-087>089-092-093-
095>098-524-525-201045-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Prince Edward-Mecklenburg-
Lunenburg-Nottoway-Brunswick-Dinwiddie-Prince George-Greensville-
Sussex-Surry-Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-
Chesapeake-Virginia Beach-Newport News-Hampton/Poquoson-
640 AM EDT Sat Jun 19 2021

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, south central Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>025-VAZ048-061-062-064-068-069-075>078-082>086-090-099-100-
509>523-201045-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Cumberland-Goochland-Caroline-Amelia-Powhatan-Westmoreland-
Richmond-Northumberland-Lancaster-Charles City-New Kent-Gloucester-
Middlesex-Mathews-James City-Accomack-Northampton-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-
640 AM EDT Sat Jun 19 2021

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Isolated to widely scattered thunderstorms are expected this
afternoon through the first part of tonight. The strongest storms
could produce localized damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.